Feedback on Retin-A Side Effects and Usage, page 19
If you’ve used Retin-A, please help others by adding your feedback. What would you tell your best friend about this product? Please remember that we do not give medical advice. That is for your local health care provider, who is familiar with your medical history.
I’ve been using Obagi for 2 weeks. From the first day, I’ve been suffering from dizzy spells and lightheadedness. Doctor told me to stop the product, and the dizziness has gone away after two days off. Has anyone else had this experience? Don’t want it to be the Obagi, but it seems it is.
AskDocWeb: We haven’t heard of this before, but it does sound like the culprit. Let’s see if anyone else will share their experience.
Subj: Differen with Retin A
I’ve been using Differen, Retin A, for 3 months. In the last month my acne has become much worse with cystic acne on my chin and cheeks. I look much worse than I did before I started using it 3 months ago. Is it possible I’m having a bad reaction to the Differen? I feel like I should stop using it.
AskDocWeb: Yes, pay attention to your feelings.
Subj: Skin dryness, itchiness and allergic reaction
I used Retin A in the past and it helped but caused severe dryness. Now two years on my spots are less, but they because blistery and I still suffer from dryness, itchiness and some sort of allergic reaction. I am very sure this is caused by using Retin A which I think damaged the top layer of my skin. Thanks very much Dr Patel for recommending this and continued to prescribe this even after I told him about my problem (I was just testing him I didn’t use it after I noticed the bad reaction).
AskDocWeb: You are so awesome! We would suggest you see a specialist, a Dermatologist from now on for your facial skin.
Subj: Upper lip swelling
Could my upper lip swell as a result of using Retin A? I take amitryptline, clonazepam, thryoxine, Evista, Calcium, Vit. E and a baby aspirin, plus fiber pills. I’ve used Retin for over 10 years with great results.
AskDocWeb: It is possibe because nothing else you are taking is known to cause this. You should have it checked out by your physician to make sure it’s not something else.
I used mederma on my face for 2 days, maybe 3, not sure but it itched and tingled a lot. My face was red when I washed it off and ever since then I have large open pores on my cheeks. I never had large pores there before, some blackheads though. Do you think it is possible that mederma ruined my skin? Or maybe I just need to keep deep moisturizing and the skin texture will get better, because right now it’s sort of like slight orange peel effect.
AskDocWeb: We wouldn’t say it has ruined your skin, but you should see a dermatologist so he can recommend the best course of action for you. Mederma doesn’t seem to be doing what you want done.
Subj: Black spots
Well I just had a question, I barely started using retin A and I wanted to know if it will help me get rid of black spots left by acne cause I have lots of them on my cheeks would it help fade then off a little at least.
AskDocWeb: Some people have reported that Retin-A has faded their black spots but that’s not mentioned in the product information on patient insert.
Subj: Spots left by acne
Will retin a help get rid of black brownish spots left by acne cause I have lots of then or else what could I use to get rid of them?
AskDocWeb: This sounds familiar, today must be skin spot day. As for what you can use to get rid of them, you might try a fade cream.
Subj: No improvement
I used retin-A for 2 months every night and had extreme peeling and redness and sore not one bit of improvement. My acne got worse and worse and had no improvement. The doctor told me to stop using it and to see another dermatologist about self-esteem. I’m not going to. I think it’s stupid…and now I have worse acne than I had before I even used it. Should I keep using it?
AskDocWeb: It sounds like you may be having an adverse reaction. If that were the case then continued use would only make things worse.
I have been using Retin-A 0,025% for about 4 months. It is working great. My acne improved almost about 90%. I have scars on my face due to previous acne. Is it ok to use 0,025% for acne scars or I have to use 0.1%. Some time I forgot to apply sunscreen lotion while going out in sun. Will it cause scars or pits on my face?
AskDocWeb: The sun will irritate the skin but it will not cause pits on your face.
Subj: Switched from cream to gel
I was using Retin-A 0.01% (the cream)along with Erythromycin 2%. I received excellent results (I must admit the results did not happen right away, but it did happen). This was 15 months ago, I discontinued the products in August ’06. Now I am using Retin-A micro 0.004% (the gel form) along with Erythromycin 2%. I’m not getting the same results that I was getting with Retin- A 0.01% (the normal side effects, peeling of the skin, dryness). Is this an indication that these medications is not working anymore. Also, I have been using the retin-a micro 0.004% about 2weeks now. I just started applying the erythromycin. I switched from the cream to the gel because the cream made my skin very oily (I already have oily skin, the cream just made it more oily). Also, I forget to tell you that I am currently taking minocycline 100mg twice a day as well. Please email me with hopefully some encouraging news Thanks,
AskDocWeb: You may not have to go through the peeling and dryness because your skin is already accustomed to the Retin-A but, you may need to go back to a stronger dose to get the benefits you want.
Subj: Wrinkles around eyes
I have had acne since I was 11 and acne rosacea since mid 20’s. After much fighting with doctors I was given oral accutane which helped with acne. I have tried using topical retin a but find it really irritating. I have never used moisturizer at the same time as I thought that this would negate the effect of sloughing off dead cells. Is this why I have not been able to tolerate it? I have also found my wrinkles around my eyes have become a lot deeper since using accutane! Should I use it with moisturizer to try and minimize these wrinkles now?
AskDocWeb: The use of a moisturizer with Retin-A is recommended but not at the same time. Users have reported getting the best results when they allow 20 to 30 minutes between them.
Subj: Skin getting worse
I went to see a new dermatologist 2 weeks ago about an acute acne condition on my back and jawline. It wasn’t very serious compared to what I had as a teenager, approximately 15 tiny ones. I’m 24 now and I took Accutane when I was 19, which healed me from Acne. My dermatologist then told me that I would get occasional breakouts and he prescribed Tazorac. Anyway, the new dermatologist I saw 3 weeks ago prescribed Retin A and after two weeks of using it on my face & back.. my acne has gotten much worse. My back has erupted into a thousand tiny red spots, I don’t even know if they are tiny whiteheads, cysts or pimples.. or if they’re just an allergic reaction to Retin A. My face has also gotten a lot redder and it’s shedding like crazy, however the pimples on my face are gone but the redness and dryness is irritating me. I called my dermatologist and she told me to stop using it for a week and to lower the amount of Retin A I apply after. But I read on here and the net that it’s a normal reaction for the acne to get worse before it gets better. I’m only in my 2nd week of using Retin A, what should I do?? Should I stop like my dermatologist suggests or should I keep going? HELP!! I feel like a hideous monster and am so embarrassed by this problem that it’s keeping me from leaving my apartment. I don’t want to have to suffer through a whole new acne phase like I did as a teenager, which has already scarred me emotionally and physically. I HATE ACNE so much, what should I do???
AskDocWeb: While it is helpful to read what others have experienced you need to remember that skin types and conditions vary. We suggest you follow the directions given by your dermatologist because they apply specifically to your skin.
Subj: Red, irritated skin
My daughter used retin a micro gel for a week and her skin looks really irritated, red and spotty. Is there anything she can do to help clear it up.
AskDocWeb: Yes, discontinuing use is the easiest way to clear it up. You could give it a week and try again later with a lower dose. If it continues, she probably will not be able to use it.
Subj: Under eye wrinkles?
Will retin-a cause under eye wrinkles if it is applied under the eye?
AskDocWeb: It is not likely to cause wrinkles but the initial reaction could be unpleasant. The skin could become irritated breaking out in a rash. Retin-A should not be applied near the eyes.
Read more feedback about Retin-A
Report – 17 – 18 – Page 19 – 20 – 21 – 22 – Last Page 93
If you find this page useful share it with others. If you have used Retin-A, use the form below to add your review of Retin-A, feedback or suggestions that may help others. Please note that all addresses are held confidential.